Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 4, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Apr 24, 2008, 9:02 AM CDT for Lyon County, Kansas. It took effect at Apr 24, 2008, 2:23 PM CDT. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2008, 9:02 AM CDT (14:02 UTC)
- In effect from
- Apr 24, 2008, 2:23 PM CDT
- Expired
- Apr 26, 2008, 3:58 PM CDT
- In force
- 50 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Lyon County, KS
The radar
The Topeka radar (KTWX), 61 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cottonwood River at Emporia (EMPK1).
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07182260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KTOP 241402 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 902 AM CDT THU APR 24 2008 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC111-242202- /O.NEW.KTOP.FL.W.0004.080424T2034Z-080427T0520Z/ /EMPK1.1.ER.080424T2034Z.080425T1200Z.080426T1120Z.NO/ 902 AM CDT THU APR 24 2008 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE COTTONWOOD RIVER NEAR EMPORIA. * FROM THIS AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM THURSDAY THE STAGE WAS 18.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 22.8 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * IMPACT...AT 23.0 FEET...NORTH BANK OF THE COTTONWOOD RIVER BEGINS TO FLOOD. LOWLAND FLOODING OCCURS ALONG THE COTTONWOOD RIVER FROM PLYMOUTH TO NEOSHO RAPIDS. $$
8 follow-up statements
000 WGUS83 KTOP 241923 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 223 PM CDT THU APR 24 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC111-250323- /O.EXT.KTOP.FL.W.0004.080424T1923Z-080427T0300Z/ /EMPK1.1.ER.080424T1900Z.080425T1200Z.080426T0900Z.NO/ 223 PM CDT THU APR 24 2008 THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER NEAR EMPORIA. * FROM THIS AFTERNOON TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 PM THURSDAY THE STAGE WAS 19.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 21.3 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * IMPACT...AT 20.0 FEET...SOUTH BANK OF THE COTTONWOOD RIVER 1 MILE SOUTH OF EMPORIA FLOODS. $$
000 WGUS83 KTOP 250118 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 818 PM CDT THU APR 24 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC111-250918- /O.CON.KTOP.FL.W.0004.000000T0000Z-080427T0300Z/ /EMPK1.1.ER.080424T1902Z.080425T1200Z.080426T0900Z.NO/ 818 PM CDT THU APR 24 2008 THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER NEAR EMPORIA. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM THURSDAY THE STAGE WAS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE TO NEAR 21.4 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 20.0 FEET...SOUTH BANK OF THE COTTONWOOD RIVER 1 MILE SOUTH OF EMPORIA FLOODS. $$
000 WGUS83 KTOP 251511 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1011 AM CDT FRI APR 25 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC111-252311- /O.EXT.KTOP.FL.W.0004.000000T0000Z-080427T0142Z/ /EMPK1.1.ER.080424T1902Z.080425T1300Z.080426T0742Z.NO/ 1011 AM CDT FRI APR 25 2008 THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER NEAR EMPORIA. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM FRIDAY THE STAGE WAS 21.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * IMPACT...AT 23.0 FEET...NORTH BANK OF THE COTTONWOOD RIVER BEGINS TO FLOOD. LOWLAND FLOODING OCCURS ALONG THE COTTONWOOD RIVER FROM PLYMOUTH TO NEOSHO RAPIDS. $$
000 WGUS83 KTOP 252310 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 610 PM CDT FRI APR 25 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC117-260710- /O.EXT.KTOP.FL.W.0005.080425T2310Z-080427T1225Z/ /BLRK1.1.ER.080425T1941Z.080426T0600Z.080427T0025Z.NO/ 610 PM CDT FRI APR 25 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 PM FRIDAY THE STAGE WAS 28.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 32.0 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EVENING. * IMPACT...AT 30.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$ KSC111-260710- /O.EXT.KTOP.FL.W.0004.000000T0000Z-080427T1300Z/ /EMPK1.1.ER.080424T1902Z.080425T1300Z.080426T1900Z.NO/ 610 PM CDT FRI APR 25 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER NEAR EMPORIA. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 PM FRIDAY THE STAGE WAS 21.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON. * IMPACT...AT 23.0 FEET...NORTH BANK OF THE COTTONWOOD RIVER BEGINS TO FLOOD. LOWLAND FLOODING OCCURS ALONG THE COTTONWOOD RIVER FROM PLYMOUTH TO NEOSHO RAPIDS. $$
000 WGUS83 KTOP 260240 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 940 PM CDT FRI APR 25 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC117-261040- /O.EXT.KTOP.FL.W.0005.000000T0000Z-080427T1200Z/ /BLRK1.1.ER.080425T1941Z.080426T0600Z.080427T0000Z.NO/ 940 PM CDT FRI APR 25 2008 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM FRIDAY THE STAGE WAS 30.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 32.0 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EVENING. * IMPACT...AT 30.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$ KSC111-261040- /O.EXT.KTOP.FL.W.0004.000000T0000Z-080427T1245Z/ /EMPK1.1.ER.080424T1902Z.080425T1300Z.080426T1845Z.NO/ 940 PM CDT FRI APR 25 2008 THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER NEAR EMPORIA. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 PM FRIDAY THE STAGE WAS 21.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON. * IMPACT...AT 23.0 FEET...NORTH BANK OF THE COTTONWOOD RIVER BEGINS TO FLOOD. LOWLAND FLOODING OCCURS ALONG THE COTTONWOOD RIVER FROM PLYMOUTH TO NEOSHO RAPIDS. $$
000 WGUS83 KTOP 261019 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 519 AM CDT SAT APR 26 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC117-261819- /O.CON.KTOP.FL.W.0005.000000T0000Z-080427T1200Z/ /BLRK1.1.ER.080425T1941Z.080426T0500Z.080427T0000Z.NO/ 519 AM CDT SAT APR 26 2008 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM SATURDAY THE STAGE WAS 30.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26.0 FEET. $$ KSC111-261819- /O.CON.KTOP.FL.W.0004.000000T0000Z-080427T1245Z/ /EMPK1.1.ER.080424T1902Z.080425T1300Z.080426T1845Z.NO/ 519 AM CDT SAT APR 26 2008 THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER NEAR EMPORIA. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 PM FRIDAY THE STAGE WAS 21.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 23.0 FEET...NORTH BANK OF THE COTTONWOOD RIVER BEGINS TO FLOOD. LOWLAND FLOODING OCCURS ALONG THE COTTONWOOD RIVER FROM PLYMOUTH TO NEOSHO RAPIDS. $$
000 WGUS83 KTOP 261729 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1229 PM CDT SAT APR 26 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC117-270129- /O.EXT.KTOP.FL.W.0005.000000T0000Z-080427T1000Z/ /BLRK1.1.ER.080425T1941Z.080426T0500Z.080426T2200Z.NO/ 1229 PM CDT SAT APR 26 2008 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM SATURDAY THE STAGE WAS 28.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. $$ KSC111-270129- /O.EXT.KTOP.FL.W.0004.000000T0000Z-080427T1434Z/ /EMPK1.1.ER.080424T1902Z.080425T1300Z.080426T2034Z.NO/ 1229 PM CDT SAT APR 26 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER NEAR EMPORIA. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SATURDAY THE STAGE WAS 20.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 20.0 FEET...SOUTH BANK OF THE COTTONWOOD RIVER 1 MILE SOUTH OF EMPORIA FLOODS. $$
000 WGUS83 KTOP 262058 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 358 PM CDT SAT APR 26 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC111-262128- /O.CAN.KTOP.FL.W.0004.000000T0000Z-080427T1434Z/ /EMPK1.1.ER.080424T1902Z.080425T1300Z.080426T1809Z.NO/ 358 PM CDT SAT APR 26 2008 THE FLOOD WARNING IS CANCELLED FOR THE COTTONWOOD RIVER NEAR EMPORIA. * AT 3:00 PM SATURDAY THE STAGE WAS 19.4 FEET. * FELL BELOW FLOOD STAGE AT 1:09 PM SATURDAY. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.9 FEET BY SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Apr 24, 3:36 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Apr 24, 3:36 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 336 AM CDT THU APR 24 2008 .DISCUSSION... AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE SE PORTIONS OF THE CWA THIS MORNING...AHEAD OF UPPER SHORTWAVE TRAVERSING EASTERN KS ATTM PER WV IMAGERY. CLOUDY SKIES AND SERLY WINDS ARE HOLDING TEMPS IN THE UPPER 50S MOST AREAS. BIT OF A TOUGH FORECAST FOR TODAY. WOULD EXPECT A LULL IN THE PRECIP THANKS TO SOME SUBSIDENCE BEHIND INITIAL WAVE LATER THIS MORNING. THIS MAY ALSO GIVE CLOUDS A CHANCE TO BREAK UP A LITTLE BIT AND ALLOW FOR BETTER HEATING. NEXT SHORTWAVE PER WV IS CROSSING THE ROCKIES IN SOUTHERN COLORADO ATTM...AND APPEARS TO BE THE ONE TO WATCH FOR TRIGGERING TSRA TODAY. PLENTY OF AVAILABLE INSTABILITY WITH 1K-2K J/KG CAPE SPREADING ACROSS THE CWA BY THE NOON HOUR. HOWEVER AT THAT SAME TIME...CAP STRENGTHENS A BIT AND COULD HOLD OFF CONVECTION UNTIL IT WEAKENS AGAIN IN MID AFTERNOON AS FIRST IMPULSE TRIGGERS STORMS IN THE CWA. FOR THE EVENING HOURS CAN FIND A FEW FACTORS TO INSTIGATE STORMS...WITH CONVERGENCE IN THE 850MB WIND FIELD OVER THE 850MB FRONT AND ADDITIONAL SHORTWAVE...FOLLOWED THEN IN THE EARLY MORNING HOURS BY PASSAGE OF FRONT. COVERAGE LOOKS TO BE BETTER IN THE NORTHERN COUNTIES WHERE CONVERGENCE ALONG THE FRONT SETS UP AND HAVE ADJUSTED POPS UPWARD THERE. IN TERMS OF SEVERITY THROUGH THE TODAY/TONIGHT PERIOD...ELEVATED CONVECTION WILL HAVE GOOD INSTABILITY PREVIOUSLY MENTIONED AND 20-30KTS OF SHEAR TO WORK WITH. BY THE TIME THE FRONT MAKES IT INTO OUR AREA...NOT SURE IF IT WILL BE ENOUGH TO OVERCOME BETTER CAP FARTHER SOUTH...SO MAY SEE AN AREA OF STORMS MOVE ACROSS THE CWA WITH BRUNT OF CONVECTION MOVING ALONG AND NORTH OF INTERSTATE 70. STILL APPEARS HAIL AND WIND PRIMARY THREATS...AND LOCALLY HEAVY RAINFALL /ESPECIALLY ANY THAT FALLS OVER EAST CENTRAL KANSAS/ COULD BRING SOME LOCALIZED FLOODING OR ADDITIONAL RISES IN CREEKS AND RIVERS THERE. WILL NOT ISSUE A WATCH AT THIS TIME AS CURRENT THINKING PUTS BETTER CHANCES FOR HEAVY RAIN IN NORTHERN COUNTIES. COOLER DAY IN STORE FOR FRIDAY AS UPPER MIDWEST SHORTWAVE BRINGS NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE TO THE STATE. CONDITIONS CONTINUE FOR SATURDAY WITH YET ANOTHER REINFORCING WAVE DROPPING SOUTHWARD AND REINFORCING THE NORTHERLY FLOW...BRINGING ANOTHER SYSTEM INTO THE STATE FOR SUNDAY. COOLER NORTHWEST FLOW CONTINUES THROUGH MONDAY...WITH SLIGHT WARMING TREND BACK TOWARDS NORMAL MID WEEK AS UPPER RIDGE MOVES OVER THE AREA. NO CHANGES BEYOND SUNDAY. && .AVIATION... MID LEVEL ISENTROPIC LIFT AIDING IN HIGH BASED SHOWER DEVELOPMENT EARLY THIS MORNING. MAY SEE BRIEF MVFR RESTRICTIONS IN THE HEAVIER SHOWERS. MAIN CONCERN FOR MUCH OF THE DAY APPEARS TO BE CEILINGS. GUIDANCE SUGGESTS MVFR-IFR CONDITIONS MAY BE PREVALENT...AND TRENDS TO THE WEST AND SOUTH ARE HEADING DOWNWARD. DRIER AIR ALOFT MAY ALLOW FOR INSOLATION TO MIX THIS OUT...BUT CONFIDENCE IS LOW AT THIS POINT. CONVECTIVE CHANCES INCREASE TOWARD THE END OF THE FORECAST...BUT AGAIN CONFIDENCE IS TOO HIGH FOR ANY INCLUSION. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && 67/65
Hazardous weather outlook, Apr 24, 6:15 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 615 AM CDT THU APR 24 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-251115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 615 AM CDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. SOME OF THE STORMS MAY BE SEVERE...WITH THE PRIMARY RISK FOR SEVERE STORMS LATER THIS AFTERNOON AND INTO THIS EVENING AS AN UPPER LEVEL SYSTEM CROSSES THE STATE. THE THREAT OF SEVERE WEATHER MAY BE ENHANCED OVER NORTH CENTRAL KANSAS. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL MAY ALSO CAUSE LOCALIZED FLOODING...PARTICULARLY IF THE STORMS MOVE OVER PORTIONS OF EAST CENTRAL KANSAS THAT RECEIVED HEAVY RAINFALL ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL MOVE EAST OUT OF THE AREA BY FRIDAY AFTERNOON. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE SATURDAY LATE AFTERNOON AND OVERNIGHT INTO SUNDAY MORNING AS ANOTHER FRONT CROSSES THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.